Discussions that mention accutane

Acne board


I have bad back Acne I am 30yr old male. I have been using Antibiotic Dorox for 2 months now. I use Retin-A and another topical oinment for face prescribe my face is 99.9% clear. Doc stated I might need to go on Accutane. Is Accutane the mother of all back acne fighting weapon? Should I go to another doc for another opinion or different meds? I want a doc to check my skin and say this will work and thats it instead millions of trips
The doctor can't say this will work and that's it. Everybody's different, and sometimes it takes trial and error.

Accutane is usually very effective, but it's also quite dangerous sometimes. Look up the side effects. Antibiotics for acne aren't the safest thing, either. Taking them for months at a low dosage encourages drug resistant bacteria to come and live on you, which means that antibiotic doesn't work as well, not only on your acne, but if you get, say, an infected wound, and the resistant bugs can spread to other people. If you get an infection and need antibiotics later, be sure to mention to the doctor that you took Dorox for acne.

How severe is your back acne? Is it something you can live with, or is it very painful?
not painful but not a pretty sight you know. I think the dorox helped get the cystic acne down and not as red more pinkish now but not totally gone. I am afraid about accutane dorox for 2 months so far no side effects etc but as you mentioned antibiotics are dangerous. Accutane appears more dangerous in women I haven't seen the side effects in men.